MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 4, 9MM, SLOPE ++; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. CR TIBIAL INSERT SZ 4, 9MM, SLOPE ++; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number OPTETRAK,CR TIBIAL INSERT
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by legal brief, in (b)(6) of 2012, patient (55-year-old at the time) underwent this tka surgery in his left knee where the surgeon implanted defendants¿ optetrak, cr, porous femoral component, optetrak, finned, cemented tibial tray, optetrak, cr tibial insert, and patella single peg.The allegations in this complaint relate to the early failure of the defective device, its tibial tray and its polyethylene component.The subsequent revision surgeon noted that there was catastrophic failure with fracture of the polyethylene insert as well as a tibial insert component with metal-on-metal articulation bilaterally.The components of the device were defective, unreasonably dangerous and failed resulting in loosening, malpositioning of the implant, and rubbing/wear of the components causing metallosis, instability, limited mobility, swelling and pain.The extent of the components¿ failure was discovered upon patient¿s left knee revision surgery on (b)(6) 2021.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Data added to d8.H6: investigation results - the revisions reported may have been due to prosthesis wear/fracture of the tibial inserts, which allowed for loosening, malalignment of the implants, and metal-on-metal contact between the femoral component and tibial tray and resulted in the reported metallosis, instability, limited mobility, swelling, and pain.However, these allegations cannot be confirmed as the devices were not returned for evaluation and images of the explanted devices, pre-revision radiographs, part information, and operative notes were unable to be obtained.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: d1, d2a, d2b, d4, d6a, g3, g4, h4, h6.The following sections were corrected: d6a, h6.Mdr section codes updated/corrected: a, b, c, d, e, g.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, loosening, tibial loosening, and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CR TIBIAL INSERT SZ 4, 9MM, SLOPE ++
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key15928289
Report Number1038671-2022-01576
Device Sequence Number12461888
Product Code JWH
UDI-Device Identifier10885862041296
UDI-Public10885862041296
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2013
Device Model NumberOPTETRAK,CR TIBIAL INSERT
Device Catalogue Number200-74-09
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer06/30/2023
12/13/2024
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date08/15/2023
12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale